It is currently Sat Aug 19, 2017 6:05 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Pinprick Pupils
PostPosted: Sat Jan 09, 2010 12:22 pm 
Offline
One Month or More
One Month or More
User avatar

Joined: Mon Jan 04, 2010 2:44 pm
Posts: 32
Does anyone know if Suboxone can cause pinprick pupils? Thanks!


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jan 09, 2010 12:39 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
The pinprick pupils are caused by mu receptor activation, and reversed (as we all know) during mu receptor antagonism or withdrawal. The pupil size is a good indicator of the subjective experience. If a person has low or no opiate tolerance, buprenorphine will cause the person to feel an opiate 'high', and will constrict the pupils. If a person is taking buprenorphine every day, appropriately, there is no high, and the pupils are not affected. If a person is using high doses of oxycodone or heroin and takes buprenorphine, the person will feel lousy, i.e.precipitated withdrawal, and the pupils will be very large.

I use the size of pupils to help determine 'where I am at' with a patient who is nauseated or vomiting after induction with buprenorphine. If the pupils are big, the nausea is more likely to be from precipitated withdrawal. If the pupils are tiny, the nausea is more likely from having an opiate effect from the buprenorphine that is greater than the person is used to-- for example starting buprenorphine on a person who only takes a few vicodin per day.

The one exception to the pupil issue is meperidine (AKA Demerol), which is an atropine derivative that causes pupils to dilate.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Feb 18, 2010 6:26 am 
Offline
Average Poster
Average Poster

Joined: Thu Feb 11, 2010 2:14 am
Posts: 4
Hi,
I want to say thanks to you for sharing such a nice and very useful information about
pinprick pupils. I am also searching to know about pinprick pupils in detail and I found
your post. I have gone through your post and I found it very useful for me and other
people also. Thanks again for post.

_________________
r4 revolution gold


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Mar 18, 2010 11:21 pm 
Offline
Average Poster
Average Poster

Joined: Wed Mar 17, 2010 12:38 am
Posts: 6
ihave the same problem with small pupils i was taking 7 to 9 norcos per day the 10s and it just keept me from wd now i take half a suboxone twice a day and i get a high feeling almost to the point of nooding am i takeing to high of a dose?


Top
 Profile  
 
 Post subject:
PostPosted: Thu Mar 18, 2010 11:41 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 13, 2009 2:11 am
Posts: 427
Location: Fishers, Indiana
hey mustang one thing that really helped me was to start taking suboxone exactly the same way for exactly the same amount of time every day. After I did that for a few weeks I didn't really feel drowsy at all. I've heard of alot of people who usually have to be going somewhere 24/7 and only get like 5 minutes to take their Suboxone and then perhaps say on the weekend or if they're lucky to have some spare time they dose longer and as such it leads to a greater amount of the medication to get into their system causing drowsiness and the other side effects. I chew the tablet up without swallowing and spread the "paste" or mixture of the medication and saliva all around the inside of my mouth for 30 minutes and after which I don't eat, drink, or brush my teeth for at least another 15 minutes. So the key is to not swallow the whole time while dosing, take at the same time the same way everyday.

_________________
"If you're going through hell, ....keep going!"
-Winston Churchill


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group